MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK WITH SUTURETAPE; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. FIBERTAK WITH SUTURETAPE; NON-DEGRADABLE FIXATN FASTENER
Model Number FIBERTAK WITH SUTURETAPE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy glenoid reconstruction surgery after inserting the anchor into the prepared channel, the end of the guidewire fractured inside the patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update (b)(6) 2023 nroe: the broken pieces were retrieved from patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.The complaint is confirmed.One unpackaged ar-3602-2 serial/batch number (b)(6) was received for investigation.Visual evaluation found that the shaft tip was broken off.No functional test was performed due to the damaged tip.Measurement of the shaft length by drawing c10441 at revision 16 (length.9.90 ±.02) gives a result of 9.12, indicating a failure; the shaft is shorter due to the broken piece.Additionally, the tip thickness was measured per drawing c14519 at revision 1.(.024 ±.002), resulting in a pass that indicated the device tip thickness was into tolerances.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.A user error is the most likely cause(s) for the reported and observed failure, hitting the device with another device or object, prying/leveraging, or excessive bending forces applied during use.

Brand Name
FIBERTAK WITH SUTURETAPE
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17782872
Report Number1220246-2023-07962
Device Sequence Number15172660
Product Code MBI
UDI-Device Identifier00888867287099
UDI-Public00888867287099
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K151230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberFIBERTAK WITH SUTURETAPE
Device Catalogue NumberAR-3602-1
Device Lot Number11568140
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown